I am in the beginning stages of researching tummy tuck options. However, I recently developed an allergy to Tylenol.

I am in the beginning stages of researching tummy tuck options. However, I recently developed an allergy to Tylenol. I'm not sure about nsaids. Is there a way to test which meds I'm allergic to before the procedure?

Doctor Answers 5

Tummy tuck and Tylenol allergy

A true allergy to Tylenol should not interfere with plans for a tummy tuck as there are many alternative pain medications from which to choose. First, consult your medical doctor and seek a referral for testing with an allergist to confirm that you are indeed allergic to Tylenol. Then, you can be tested against other potentially useful pain medications. Second, consult a plastic surgeon to determine your options for a trimmer figure.When you consult a Board Certified plastic surgeon, make certain that your surgeon can demonstrate plenty of experience dealing with your condition.


Norfolk Plastic Surgeon
5.0 out of 5 stars 11 reviews

I am in the beginning stages of researching tummy tuck options. However, I recently developed an allergy to Tylenol.

GreetingsThank you for your question, contact your physician to refer you to an allergist for the right treatment and medication.

Bulent Cihantimur, MD
Turkey Plastic Surgeon
4.9 out of 5 stars 80 reviews

Tummy tuck

Dear novalady,     Sorry about your allergy to Tylanol, however, this is not a critical drug for tummy tuck surgery and there are other excellent pain medication that do not contain Tylanol. In regard to other medication that you might be allergic to, it is best to discuss it with an allergy doctor that you can be referred to by your   internist . Additionally, consult with experienced board certified plastic surgeon who can discuss with you and select the proper medication that are safe for you. In my practice of 29 years with well over 1000 tummy tuck surgeries,  I use Cipro (antibiotic) Dilaudid  (narcotic - pain drug)  and Zofran ODT ( anti nausea drug that dissolves under the tongue). I have never seen allergic reaction to these drugs, but, obviously, everything is possible, so review it carefully with your surgeon.                    Best of luck,                                  Dr Widder

Tummy tuck

Hello and thank you for your question. Tylenol can be avoided in the post-operative period.  In order to know your allergies for certain, ask your primary care physician to refer you to an allergist.  If you are an appropriate candidate, a tummy tuck can be done through a low and short incision, all completely below the bikini line.  Your muscles can also be plicated resulting in a flat abdomen.  Make sure you specifically look at before and after pictures of real patients who have had this surgery performed by your surgeon and evaluate their results.  The most important aspect is to find a surgeon you are comfortable with. I recommend that you seek consultation with a qualified board-certified plastic surgeon who can evaluate you in person.

Best wishes and good luck.

Richard G. Reish, M.D.
Harvard-trained plastic surgeon

Richard G. Reish, MD
New York Plastic Surgeon
5.0 out of 5 stars 80 reviews

Medicine allergies

It would be best to consult with an allergist if you have concerns about allergies. There are medicines other than Tylenol for pain management. Speak with your BCPS to better understand. Best of luck to you. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.